ATLANTA, GA – The most common side effect or adverse reaction healthcare workers are experiencing after the first dose of the Pfizer-BioNTech COVID-19 vaccine is hope, Gomerblog reports.
“The Vaccine Adverse Event Reporting System (VAERS) has been overwhelmed by thousands of reports from emergency medical technicians, doctors, nurses, nurse practitioners, physician assistants, pharmacists, and other healthcare personnel who are experiencing uncomfortable mild but new symptoms such as hope, relief, and optimism,” explained Cazzie Barnes, a spokesperson for the Centers for Disease Control & Prevention (CDC). “These symptoms have ceased to exist since the start of the coronavirus pandemic, so it is indeed alarming. We need to be cautious and methodical as we process these data, and continue to encourage everyone to report these issues as they arise.”
VAERS was established in 1990 for the purpose of detecting any safety issues for vaccines licensed in the United States. It is co-managed by both the CDC and the Food and Drug Administration (FDA). There are no licensed vaccines for COVID-19; however, both Pfizer-BioNTech and Moderna received Emergency Use Authorization earlier this month.
Based on a Gomerblog poll of 5,000 healthcare workers who have already received their first dose of the Pfizer-BioNTech vaccine, hope was more common than arm injection site pain or headache. Troubling indeed.
In a joint statement today, the CDC and FDA wanted to remind vaccinated healthcare workers should they develop a sudden onset of positivity or an acute facial defect known as a smile to seek medical attention immediately.